Hi, I was diagnosed in 1995 after I went to an audiologist for a hearing test because my partner was complaining that I didn't seem to hear him and I was having trouble in a new career [[COLOR="Red"]] when there were any kind of distractions (noise outside, etc.). My doc at the time had the same reaction as yours - "you have a history of addiction (to amphetimine, among other things), so we can't give you stimulants, and there's nothing else available to treat this but behavioral modification." I worked on behavior mod (lists, calendars, asking for help from friends and co-workers, etc.) and it worked pretty well until I found myself in an administrative position with more pressure, more deadlines and many, many interruptions. When I heard about Strattera, I reviewed my history with ADD with my current physician and asked him about it. He said that 1.) he had been disappointed by the results when he had prescribed Strattera, and that men in particular seemed to have long-lasting side effects, 2.) that my early addiction to stimulants actually might confirm the diagnosis and be a kind of self-medicating, and 3.) he had had much better results with Daytrana, which is a controlled-release transdermal patch that delivers a steady dose of Ritalin. Because it's a patch, it has little potential for abuse (he can only prescribe 30 days at a time because of law, I guess). I've been using it since February and I find it really helpful in a number of areas. First of all, it really makes a difference in being able to return to a task after an interruption and not feel lost, and it has also helped me to keep better track of dates, times, appointments, etc. (I had been having a harder and harder time remembering to write things down and that is improving.). I've experienced only minor drawbacks - an increased sensitivity to caffein, and, since I sometimes have to work evenings when I have to facilitate a group, I either have to wear the patch at the usual times (say, 8 to 5) and start getting a little less focused toward the end of my workday at 8:30 pm, or I have to wear it later (say 11:30 - 8:30) and then I may have a little trouble getting to sleep before midnight. You may want to talk to your doctor about Daytrana.